Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 17, 2000, 5:30 AM CDT for Lamb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 5:30 AM CDT (10:30 UTC)
- Expired
- Jun 17, 2000, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 171034 FFWLUB TXC279-171230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 530 AM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 730 AM CDT * AT 528 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM LITTLEFIELD TO FIELDTON. THE HEAVIEST RAIN SINCE 430 AM HAS BEEN NEAR THE HALE COUNTY LINE...BETWEEN SPADE AND OLTON...NEAR FIELDTON. * OTHER LOCATIONS IN THE WARNING INCLUDE SUDAN...OLTON...SPADE...FIELDTON...AMHERST...AND LITTLEFIELD A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3385 10258 3384 10209 3430 10210 3430 10258
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:35 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 17, 4:35 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 435 AM CDT SAT JUN 17 2000 IR LOOP NOW SHOWS BACKBUILDING WITH VERY COLD TOPS OVER ROOSEVELT COUNTY NEW MEXICO. THIS RAIN EXTRAPOLATES INTO THE NORTHWEST SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE OVER THE NEXT 1-3 HOURS. IN ADDITION, NEW CELLS ARE REDEVELOPING FROM SOUTH OF MULESHOE TO SOUTH OF SUDAN. GIVEN THIS, FLASH FLOOD WATCH WARRANTED FOR THIS MORNING FOR THE NORTHWEST SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE IN CASE NEW MEXICO ACTIVITY MAINTAINS INTENSITY AND TRAINS OVER PREVIOUS AREAS WHICH EARLIER EXPERIENCED LOCALLY HEAVY RAIN. .LBB...FLASH FLOOD WATCH THIS MORNING ZNS 21>23-27>29
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.